MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. FLORA TISSUE EXPANDER SMOOTHSILK

ESTABLISHMENT LABS S.A. FLORA TISSUE EXPANDER SMOOTHSILK
Catalog Number M-12-375 
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged event is a risk associated with breast surgery, and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section on surgical precautions as follows: patients should be advised that tissue expanders may deflate and require replacement surgery.Tissue-expander deflation occurs when saline solution leaks through a break or damaged shell or injection port.Rupture/deflation can occur at any time after implantation, but the likelihood increases the more prolonged the breast-tissue expander is in place.Deflation occurs immediately or progressively and is noted by the loss of size/shape of the device.Establishment labs requested the motiva flora ® te in order to test the unit to determine the most assignable cause, including but not limited to: revision and characterization of the failure, testing according to approved standards, etc.).A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
 
Event or Problem Description
Usa.Allegedly, a leak was found in a tissue explander on the 3rd post op visit to the clinic.In that follow-up visit, her left reconstructed breast was found to have less volume than the right, and the patient reported increased drainage output on the ipsilateral side.No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.

Brand Name
FLORA TISSUE EXPANDER SMOOTHSILK
Common Device Name
FLORA TISSUE EXPANDER SMOOTHSILK
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key23660323
Report Number3012883202-2025-01518
Device Sequence Number10123722
Product Code LCJ
UDI-Device Identifier07445161020895
UDI-Public(01)07445161020895(11)240311(17)260311
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Catalogue NumberM-12-375 
Device Lot Number24030346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale